Alert archive / California / Frost Advisories in 2009
Frost Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 4, 2009, 1:49 PM PST. It took effect at Mar 5, 2009, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 1:49 PM PST (21:49 UTC)
- In effect from
- Mar 5, 2009, 1:00 AM PST
- Expired
- Mar 5, 2009, 8:52 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 042149 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 149 PM PST WED MAR 4 2009 CAZ001-051200- /O.NEW.KEKA.FR.Y.0001.090305T0900Z-090305T1700Z/ REDWOOD COAST- 149 PM PST WED MAR 4 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. GRADUALLY CLEARING SKIES ACCOMPANIED BY WEAK WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO BOTTOM OUT BETWEEN 31 AND 35 DEGREES FOR SEVERAL HOURS EARLY THURSDAY MORNING IN LOW LYING AREAS. FROST FORMATION IS LIKELY IN THESE AREAS...WHICH MAY HARM SENSITIVE EARLY SPRING VEGETATION. ADDITIONALLY...THE COMBINATION OF FREEZING WATER FROM RECENT RAINS ON ROADWAYS ALONG WITH FROST MAY MAKE FOR SLIPPERY ROADS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS ARE URGED TO BE VIGILENT OF ICE ON AREA ROADS OVERNIGHT THAT MAY LEAD TO HAZARDOUS DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
2 follow-up statements
000 WWUS76 KEKA 051051 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PST THU MAR 5 2009 CAZ001-051700- /O.CON.KEKA.FR.Y.0001.000000T0000Z-090305T1700Z/ REDWOOD COAST- 251 AM PST THU MAR 5 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. CLEARING SKIES ACCOMPANIED BY LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO 31 TO 35 DEGREES FOR SEVERAL HOURS THIS MORNING. THE COLDEST TEMPERATURES ARE EXPECTED IN VALLEYS OR OTHER LOW LYING AREAS. FROST FORMATION IS LIKELY...WHICH MAY HARM SENSITIVE EARLY SPRING VEGETATION. IN ADDITION...THE COMBINATION OF FREEZING WATER FROM RECENT RAINS ON ROADWAYS ALONG WITH FROST MAY MAKE FOR SLIPPERY ROADS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. MOTORISTS ARE URGED TO BE VIGILANT OF ICE ON AREA ROADS OVERNIGHT THAT MAY LEAD TO HAZARDOUS DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
000 WWUS76 KEKA 051652 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 AM PST THU MAR 5 2009 CAZ001-051800- /O.CAN.KEKA.FR.Y.0001.000000T0000Z-090305T1700Z/ REDWOOD COAST- 852 AM PST THU MAR 5 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL RAPIDLY WARM THIS MORNING UNDER JUST A FEW HIGH CLOUDS. $$ MAB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 4, 8:45 AM PST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 4, 8:45 AM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 845 AM PST WED MAR 4 2009 .SYNOPSIS...LOW PRESSURE OFFSHORE WILL WEAKEN TODAY...ALTHOUGH PERIODS OF SHOWERS CAN STILL BE EXPECTED. NORTH FLOW WILL DEVELOP LATER THIS WEEK BRINGING COOLER AND DRIER WEATHER TO THE AREA. && .UPDATE...PRECIPITATION IS BECOMING MORE SHOWERY AS THE LOW PRESSURE SYSTEM BECOMES SHEARED APART. HAVE OPTED TO LOWER PRECIPITATION CHANCES FOR THE REMAINDER OF TODAY AND REDUCE CLOUD COVER. WE WILL STILL SEE INTERMITTENT SHOWERS...WITH MANY AREAS RECEIVING MEASURABLE PRECIPITATION HOWEVER IT WILL NOT BE A WASHOUT. UPDATED FORECAST AND GRIDS OUT SOON. BURGER && .DISCUSSION...THE MAIN FORECAST ISSUE IN THE SHORT TERM IS RAIN AND SNOW SHOWERS TODAY ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. A RATHER PESKY LOW PRESSURE SYSTEM OVER THE OFFSHORE WATERS WILL CONTINUE TO DOMINATE THE WEATHER OF NORTHWEST CALIFORNIA THROUGH THE SHORT TERM. SEVERAL EMBEDDED WAVES ARE EVIDENT IN SATELLITE IMAGERY AND MODEL FORECASTS...AND THESE ARE EXPECTED TO ROTATE INLAND AND ACROSS THE FORECAST AREA TODAY AND TONIGHT...WITH A FINAL WAVE FORECAST TO SWING ONSHORE OVER THE SFO BAY AREA THURSDAY. THE HIGHEST PRECIPITATION CHANCES AND QPF WILL BE TODAY...ALTHOUGH THE QPF IS NOT TOO IMPRESSIVE. THE TOTALS BY THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW 0.50 INCHES AS SHOWERS CONTINUE OFF AND ON THROUGHOUT THE DAY. SNOW LEVEL WILL FALL TO NEAR 2500 FEET BUT ACCUMULATIONS ON THE WHOLE WILL BE LESS THAN 2 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE NOT OUT OF THE QUESTION. AS FOR THUNDERSTORM CHANCES...A POCKET OF COLD AIR ALOFT WILL CREATE SOME DESTABILIZATION OF THE AIR MASS ALTHOUGH THERE IS NO UPPER JET SUPPORT FOR CONVECTION. FEEL THAT A SLIGHT CHANCE OF THUNDERSTORMS IS WARRANTED...MAINLY OVER THE WATERS AND NEAR-COASTAL AREAS NORTH OF THE CAPE...AND OVER A GOOD PORTION OF MENDOCINO COUNTY THROUGH EARLY EVENING. CYCLONIC FLOW WILL CONTINUE OVER THE FORECAST AREA AS THE NEXT AND FINAL SHORTWAVE MOVES ONSHORE TO THE SOUTH...AND THIS WILL CONTINUE THE POSSIBILITY OF INTERMITTENT SHOWERS. HOWEVER...THE PRECIP TREND WILL BE DOWNWARD THROUGH THE DAY AND INTO THURSDAY NIGHT. CILBERT .FROM PREVIOUS DISCUSSION...MODEL CONSENSUS IS IMPROVING FOR THE MEDIUM RANGE...WITH THE GFS FOLLOWING THE EURO AND CANADIAN SOLUTIONS IN BRINGING A DRYING TREND TO THE REGION FOR LATE WEEK INTO EARLY NEXT WEEK. THAT IS NOT TO SAY IT WILL BE COMPLETELY DRY...AS THE DISTRICT SITS ON THE PERIPHERY OF A DEEP TROUGH OVER THE GREAT BASIN. BUT WE HAVE REDUCED POPS BELOW CLIMATOLOGY THROUGH MUCH OF THE PERIOD. AS IT STANDS NOW...THE BEST CHANCE FOR PRECIPITATION WOULD OCCUR SUNDAY NIGHT INTO EARLY MONDAY. BURGER && .AVIATION...GENERAL VFR VISIBILITIES ALONG WITH MVFR CEILINGS ARE BEING REPORTED OVER THE FORECAST AREA THIS MORNING. AN UPPER-LEVEL DISTURBANCE APPROACHING THE NORTHERN CALIFORNIA COAST WILL RESULT IN CONTINUE SHOWERS THROUGH THE DAY TODAY...WITH DECREASING SHOWER COVERAGE TONIGHT AS THE DISTURBANCE MOVES EAST. EXPECT CEILINGS TO HOVER NEAR 3000 FEET THROUGH THE DAY WITH VFR VSBYS PREVAILING. KL && .MARINE...SFC LOW PRESSURE OFF THE COAST WILL MAINTAIN LIGHT TO MODERATE SOUTHEAST WINDS THROUGH THURSDAY. HIGH PRESSURE BUILDING OVER THE NORTHEAST PACIFIC WILL BRING NORTH WINDS TO THE WATERS BY THE END OF THE WEEK. ALTHOUGH MODELS EXHIBIT DIFFERENCES IN THE EXACT SPEEDS...GUIDANCE IS GENERALLY SHOWING HIGH-END SCA CONDITIONS OVER THE WATERS THIS WEEKEND. NW SWELL WILL SUBSIDE THIS AFTERNOON AND REMAIN RELATIVELY LOW THROUGH THE REST OF THE WEEK. ENP GUIDANCE IS SHOWING BUILDING NW SWELL MOVING DOWN THE COAST INTO THE WATERS ON SUNDAY. KL && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS THROUGH 4PM PST TODAY. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.